MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823832
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Coma (2417)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve (id: 823832) was implanted on (b)(6) 2025, via ventriculoperitoneal (vp) shunt.There was no improvement in ventricular size postoperatively, with accompanying mydriasis (pupil dilation).On (b)(6) 2025, a revision surgery was performed to replace the shunt with an alternative brand.Postoperative imaging showed normalized ventricles, though the patient remained comatose.An evaluation of the explanted device revealed abnormally slow flow rate at the shunt valve outlet.The patient became comatose on (b)(6) 2025; however, according to information provided, it is undetermined if the patient comatose state is due to valve failure.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d8, d9, g6, h1, h2, h3, h4, h6, h8, h11.The hakim valve (id 823832) was returned for evaluation.Device history record (dhr) - the product code 82-3832 with lot 7225095, conformed to the specifications when released to stock.Failure analysis -the position of the cam when the valve was received was at setting 200 mmh2o.The valve was visually inspected; no defect was noted.The valve passed the test for programming, occlusion, reflux and siphonguard.The valve was leak tested and failed the test, leak from the needle chamber.The valve was then pressure tested, and failed the test, but results are closed to specification limits.He valve was dismantled and examined under microscope at appropriate magnification: tear and cuts marks were observed in the needle chamber.Root cause analysis - the root cause for underdrainage issue is due to a leak in the needle chamber.The root cause for the leak in the needle chamber is due to human misuse: silicone has a low cut and tear resistance.Do not use sharp instruments when handling the silicone valve or catheter; use shod forceps.Cuts or abrasions from sharp instruments may rupture or tear the silicone components.Do not fold or bend the valve during insertion.Incorrect insertion may cause rupture of the silicone housing.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22283719
Report Number3013886523-2025-00152
Device Sequence Number8310029
Product Code JXG
UDI-Device Identifier10381780519805
UDI-Public(01)10381780519805(17)280331(10)7225095
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823832
Device Lot Number7225095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceAsian